Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 17, NWS Grand Rapids, MI

September 9, 20136 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Sep 9, 2013, 10:49 AM EDT for 6 counties in Michigan. It took effect at Sep 9, 2013, 6:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2013, 10:49 AM EDT (14:49 UTC)
In effect from
Sep 9, 2013, 6:00 PM EDT
Expired
Sep 10, 2013, 6:00 PM EDT
In force
24 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WHUS43 KGRR 091449
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 AM EDT MON SEP 9 2013

MIZ037-043-050-056-064-071-092300-
/O.NEW.KGRR.BH.S.0017.130909T2200Z-130910T2000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH...
WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH...
NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK
1049 AM EDT MON SEP 9 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 PM EDT THIS EVENING
THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM 6 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH
  PARTICULARLY DANGEROUS CONDITIONS LATER TODAY INTO TUESDAY
  AFTERNOON INCLUDE...

  FOR SOUTH FLOW USE: SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN
  STATE PARK... PERE MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL GRADUALLY INCREASE
  TO 15 TO 25 MPH LATER THIS AFTERNOON NORTH OF WHITEHALL AND THEN
  THIS EVENING SOUTH OF WHITEHALL. WINDS WILL THEN BECOME
  SOUTHWEST TONIGHT AND INTO TUESDAY AFTERNOON. WAVES WILL BUILD
  THIS EVENING TO 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF
  HOLLAND.

  THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF
  SOUTH PIERS AND BREAKWALLS. 

  CONDITIONS SHOULD IMPROVE LATER ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS. 

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT... 

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

NJJ

WEATHER.GOV/GRR
5 follow-up statements
350 
WHUS43 KGRR 091910
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
310 PM EDT MON SEP 9 2013

MIZ037-043-050-056-064-071-100315-
/O.CON.KGRR.BH.S.0017.130909T2200Z-130910T2000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH...
WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH...
NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK
310 PM EDT MON SEP 9 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH
  PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON
  INCLUDE...

  SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
  MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS 15 TO 25 MPH. WINDS
  WILL BECOME SOUTHWEST OVERNIGHT THROUGH TUESDAY AFTERNOON.
  WAVES WILL BUILD THIS EVENING TO 3 TO 6 FEET WITH THE HIGHEST
  WAVES NORTH OF HOLLAND.

 THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE
 OF SOUTH PIERS AND BREAKWALLS.

 CONDITIONS SHOULD IMPROVE LATER ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

OSTUNO

WEATHER.GOV/GRR
061 
WHUS43 KGRR 100246
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 PM EDT MON SEP 9 2013

MIZ037-043-050-056-064-071-101045-
/O.CON.KGRR.BH.S.0017.000000T0000Z-130910T2000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH...
WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH...
NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK
1046 PM EDT MON SEP 9 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH 
  PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON 
  INCLUDE... 

 SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE  
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS 15 TO 25 MPH. WINDS
  WILL BECOME SOUTHWEST OVERNIGHT THROUGH TUESDAY AFTERNOON. WAVES
  WILL BUILD LATE TONIGHT TO 3 TO 5 FEET. HIGHEST WAVES AND MOST
  DANGEROUS CONDITIONS CAN BE EXPECTED BETWEEN 2 AM TONIGHT AND 2
  PM TUESDAY.

THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE 
OF SOUTH PIERS AND BREAK WALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
229 
WHUS43 KGRR 100751
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 AM EDT TUE SEP 10 2013

MIZ071-100900-
/O.CAN.KGRR.BH.S.0017.000000T0000Z-130910T2000Z/
VAN BUREN-
INCLUDING THE BEACHES OF...NORTH BEACH...SOUTH BEACH...
VAN BUREN STATE PARK
351 AM EDT TUE SEP 10 2013

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

SOUTHWEST WINDS WILL RESULT IN HIGHER WAVES NORTH OF SOUTH HAVEN TODAY.

$$

MIZ037-043-050-056-064-101600-
/O.EXT.KGRR.BH.S.0017.000000T0000Z-130910T2200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH...
WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH
351 AM EDT TUE SEP 10 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM SOUTH HAVEN TO MANISTEE. BEACHES WITH
  PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON
  INCLUDE...

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS OF 15 TO 2O KNOTS
  TODAY. WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH THIS AFTERNOON
  BEFORE SUBSIDING TOWARD EVENING. 

THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF
SOUTH PIERS AND BREAK WALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
511 
WHUS43 KGRR 101327
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 AM EDT TUE SEP 10 2013

MIZ037-043-050-056-064-102130-
/O.CON.KGRR.BH.S.0017.000000T0000Z-130910T2200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH...
WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH
927 AM EDT TUE SEP 10 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM SOUTH HAVEN TO MANISTEE. BEACHES WITH 
  PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON 
  INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS OF 15 TO 2O KNOTS 
  TODAY. WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH THIS 
  AFTERNOON BEFORE SUBSIDING TOWARD EVENING. 

THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF
SOUTH PIERS AND BREAK WALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
388 
WHUS43 KGRR 101920
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EDT TUE SEP 10 2013

MIZ037-043-050-056-064-102200-
/O.CON.KGRR.BH.S.0017.000000T0000Z-130910T2200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH...
WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH
320 PM EDT TUE SEP 10 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM SOUTH HAVEN TO MANISTEE. BEACHES WITH 
  PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON 
  INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS OF 15 TO 25 KNOTS
  THROUGH LATE THIS AFTERNOON. WAVES OF 3 TO 5 FEET WILL CONTINUE
  THROUGH LATE THIS AFTERNOON BEFORE SUBSIDING A BIT THIS EVENING.

THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF
SOUTH PIERS AND BREAK WALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 9, 6:44 AM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 9, 6:44 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
644 AM EDT MON SEP 9 2013

LATEST UPDATE...
UPDATE/AVIATION

.SYNOPSIS...
ISSUED AT 338 AM EDT MON SEP 9 2013

A WARM FRONT WILL LIFT NORTH ACROSS SOUTHWEST MICHIGAN TODAY.  IT
WILL BRING A FEW SHOWERS AND MAYBE A THUNDERSTORM...MAINLY THIS
MORNING.  THEN HOT AND HUMID CONDITIONS CAN BE EXPECTED TONIGHT AND
TUESDAY.  MANY AREAS INLAND FROM LAKE MICHIGAN WILL REACH INTO THE
90S ON TUESDAY.  THEN A COLD FRONT IS EXPECTED TO SAG INTO THE AREA
TUESDAY NIGHT AND WEDNESDAY BRINGING A RETURNED CHANCE OF RAIN AND
TEMPERATURES RETREATING INTO THE 80S.

MUCH COOLER WEATHER...WITH TEMPERATURES IN THE 60S AND 70S...IS
EXPECTED FOR THE LATTER PART OF THE WEEK.  THERE COULD BE ANOTHER
CHANCE FOR RAIN BY SUNDAY.

&&

.UPDATE...
ISSUED AT 635 AM EDT MON SEP 9 2013

BAND OF SHOWERS AND THUNDERSTORMS FROM NEAR SHELBY THROUGH GRAND
RAPIDS DOWN TO BATTLE CREEK WAS ADVANCING EAST. POPS WERE RAISED
EARLY THIS MORNING TO ACCOUNT FOR THIS. BY MID MORNING MOST OF THE
RAIN SHOULD BE GONE.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 338 AM EDT MON SEP 9 2013

WARM ADVECTION SHOWERS...AND POSSIBLE THUNDER...WILL BE MOVING
THROUGH THE CWA THROUGH THE FIRST HALF OF THE DAY.  RAISED POPS TO
LIKELY OVER THE NW CWA...BUT THIS IS MAINLY THROUGH ABOUT MID
MORNING.  THE PCPN SHOULD BECOME MORE ISOLATED OR EVEN END THIS
AFTERNOON AS THE WARM FRONT MOVES NORTH ACROSS THE CWA.

BEHIND THE FRONT HUMIDITY LEVELS WILL INCREASE MAKING FOR A STEAMY
NIGHT.  TEMPS SHOULD REMAIN IN THE 70S FOR ALL BUT THE FAR NORTH.
DECIDED TO ADD A 30 POP TO THE FAR NE CWA AS THE CAP WILL NOT BE AS
STRONG THERE.  THE REST OF THE CWA WILL BE WITHIN THE WARM SECTOR
AND SHOULD BE MAINLY PCPN FREE.

VERY HOT AND HUMID DAY EXPECTED FOR TUESDAY.  LOW TO MID 90S LOOK
LIKELY FOR THE SE HALF OF THE CWA...WITH UPPER 80S TO AROUND 90 NW
DUE TO A SLIGHTLY COOLING SW WIND COMING OFF OF LAKE MICHIGAN.

THE COLD FRONT SAGS IN BY TUESDAY NIGHT.  HOWEVER IT WEAKENS AS IT
DOES SO...AS IT BECOMES MORE PARALLEL TO THE UPPER FLOW.  THIS
SHOULD RESULT IN THE NORTHERN CWA HAVING THE BEST CHC FOR PCPN.  THE
FRONT CONTINUES TO WASH OUT INTO WEDNESDAY.  WITH THIS IN MIND...IT
MAY NOT RAIN MUCH ACROSS ACROSS AREAS SOUTH OF I-96.  ALSO WITH THE
FRONT SAGGING IN SLOWLY...I TWEAKED TEMPS UPWARD OVER THE SE CWA
FOR WED WHERE TEMPS MAY APPROACH 90 AGAIN.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 338 AM EDT MON SEP 9 2013

THE MAIN CHALLENGES IN THE LONG TERM DEALS WITH HOW COLD THE
TEMPERATURES WILL BECOME AND THE CHANCES FOR RAIN.

MODELS ARE IN DECENT AGREEMENT IN SHOWING STRONGER COLD AIR
ADVECTION THURSDAY INTO THURSDAY  NIGHT.  THE 850 MB THERMAL TROUGH
ARRIVES THURSDAY NIGHT WITH VALUES OF ROUGHLY 6 TO 8 DEGREES C.  THE
SURFACE PRESSURE GRADIENT IS SHOWN TO WEAKEN THURSDAY NIGHT.  SO THE
COMBINATION OF DECREASING WINDS AND A CHILLY AIRMASS IN PLACE SHOULD
ALLOW FOR TEMPERATURES FALLING INTO THE 30S DURING THIS PERIOD.
WILL NEED TO MONITOR THE FROST POTENTIAL...ESPECIALLY NORTH AND EAST
OF GRAND RAPIDS.  THESE COOLER 850 MB TEMPERATURES SHOULD HOLD
DAYTIME  HIGHS IN THE 60S FOR MOST LOCATIONS FOR FRIDAY.

ANY WARM AIR ADVECTION WILL BE SLOW TO DEVELOP...SO SATURDAY IS
LIKELY TO END UP COOLER THAN NORMAL AS WELL.  MID LEVEL RIDGING
PUSHES IN BY THE END OF THE DAY.

MODELS ARE IN FAIRLY GOOD AGREEMENT CONCERNING THE ARRIVAL OF AN
UPPER TROUGH SUNDAY.  THIS PROGRESSIVE SYSTEM HAS ENOUGH AMPLITUDE
TO WARRANT THE MENTION OF SHOWERS ON SUNDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 635 AM EDT MON SEP 9 2013

IFR WILL REMAIN POSSIBLE WHERE THE HEAVIER STORMS OCCUR. TAFS WILL
REFLECT THIS. BY 15Z THE STORMS SHOULD BE EAST OF KLAN. VFR
CONDITIONS WILL STILL BE FORECASTED FOR THIS AFTERNOON AS MIXING
DEVELOPS WITH THE HEATING SUPPORTING SOME INCREASE IN THE CLOUD
BASES THROUGH THE AFTERNOON. WILL NEED TO MONITOR THE LOW CLOUD
FORMATION LATER TONIGHT AS LOW LEVEL RH VALUES INCREASE. WINDS
WILL INCREASE LATER TONIGHT...BUT LOOKS LIKE THE GUSTS OVER 25
KNOTS WILL HOLD OFF UNTIL AFTER 12Z TUE.

&&

.MARINE...
ISSUED AT 338 AM EDT MON SEP 9 2013

SOUTHWEST FLOW WILL GRADUALLY INCREASE INTO TONIGHT AHEAD OF THE
COLD FRONT.  A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED BY LATE
TONIGHT AND CONTINUE THROUGH MUCH OF TUESDAY.  WINDS AND WAVES
SHOULD DIMINISH TUESDAY NIGHT AS THE FRONT MOVES IN.

&&

.HYDROLOGY...
ISSUED AT 338 AM EDT MON SEP 9 2013

AREAS OF HEAVY RAIN THIS MORNING MAY LEAD TO SOME URBAN AND POOR
DRAINAGE FLOODING. ISOLATED AMOUNTS MAY APPROACH 3 INCHES.  THE
STORMS WILL PUSH EAST OF LANSING BY 15Z. MUCH LESS IN THE WAY OF
RAIN IS FORECASTED FOR THE AFTERNOON AND EVENING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

UPDATE...MJS
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...MJS
AVIATION...MJS
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Sep 9, 7:25 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 AM EDT MON SEP 9 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-101030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
725 AM EDT MON SEP 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS THIS MORNING COULD CONTAIN LOCALLY HEAVY
RAIN LEADING TO URBAN AND POOR DRAINAGE FLOODING. AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE WITH DAMAGING WINDS THIS MORNING.  RAINFALL
RATES COULD EXCEED AN INCH PER HOUR IN THE STRONGEST STORMS. ISOLATED
AMOUNTS IN EXCESS OF TWO INCHES WILL BE POSSIBLE. LIGHTNING COULD
LEAD TO SOME POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO WEDNESDAY.
SEVERE WEATHER IS NOT FORECASTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-101030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
725 AM EDT MON SEP 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ESPECIALLY THIS MORNING WILL LEAD TO HAZARDOUS
BOATING CONDITIONS.  CLOUD TO WATER LIGHTNING STRIKES ARE EXPECTED.
WINDS AND WAVES COULD BE LOCALLY HIGHER NEAR ANY STORMS.

STRENGTHENING WINDS WILL LEAD TO BUILDING WAVES LATER TONIGHT.
THIS WILL CAUSE HAZARDOUS BOATING AND SWIMMING CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HAZARDOUS BOATING AND SWIMMING CONDITIONS WILL LIKELY PERSIST
INTO TUESDAY.

SCATTERED THUNDERSTORMS MAY LEAD TO HAZARDOUS BOATING
CONDITIONS INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJS

In the hours before

Local storm report, Sep 9, 8:38 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EDT MON SEP 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     HEAVY RAIN       3 SE JENISON            42.88N 85.78W
09/09/2013  M4.85 INCH       OTTAWA             MI   TRAINED SPOTTER

            FELL BETWEEN 5AM AND 8AM

&&
Local storm report, Sep 9, 8:40 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 AM EDT MON SEP 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     HEAVY RAIN       HASTINGS                42.65N 85.29W
09/09/2013  M1.70 INCH       BARRY              MI   CO-OP OBSERVER

            TOTAL SO FAR. TORRENTIAL RAIN OCCURRING AT THIS TIME.

&&

MEADE
Local storm report, Sep 9, 8:54 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 AM EDT MON SEP 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     FLOOD            GRANDVILLE              42.91N 85.76W
09/09/2013                   KENT               MI   PUBLIC

            STREET FLOODING ALL OVER GRANDVILLE. SOME ROADS
            IMPASSABLE.

&&

MWALTON
Local storm report, Sep 9, 10:07 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT MON SEP 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HEAVY RAIN       HASTINGS                42.65N 85.29W
09/09/2013  M2.17 INCH       BARRY              MI   CO-OP OBSERVER

            STORM TOTAL. RAIN HAS ENDED.

&&

MEADE
Local storm report, Sep 9, 10:14 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 AM EDT MON SEP 9 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLOOD            2 SSW GRANDVILLE        42.88N 85.76W
09/09/2013                   KENT               MI   AMATEUR RADIO

            RIVERTOWN PARKWAY AT WILSON EAST BOUND,
            CLOSED BY LAW ENFORCEMENT FOR WATER OVER THE
            ROAD.

&&

IRIS SYSTEM
Local storm report, Sep 9, 10:16 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 AM EDT MON SEP 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HEAVY RAIN       3 WSW HART              43.68N 86.42W
09/09/2013  M2.44 INCH       OCEANA             MI   CO-OP OBSERVER

            2.44 INCHES OF RAINFALL FELL FROM 5 AM TO 9 AM.

&&

MWALTON

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 5:16 AM EDTAreal Flood AdvisoryGRRCalhoun, Kalamazoo6 hr
Sep 9, 5:30 AM EDTAreal Flood AdvisoryGRRKent, Muskegon, Ottawa6 hr
Sep 9, 7:10 AM EDTSpecial Weather StatementGRRBarry65 min
Sep 9, 7:18 AM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kent, Ottawa57 min
Sep 9, 7:47 AM EDTAreal Flood AdvisoryGRRBarry4 hr
Sep 9, 9:38 AM EDTAreal Flood AdvisoryGRREaton, Ionia6 hr
Sep 9, 9:58 AM EDTAreal Flood AdvisoryGRRJackson6 hr
Sep 9, 10:40 AM EDTSmall Craft AdvisoryGRR31 hr

Nearby

Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.